Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 77, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 20, 2017, 6:58 PM EDT for Campbell County, Pittsylvania County, Virginia. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2017, 6:58 PM EDT (22:58 UTC)
- Expired
- May 20, 2017, 8:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Campbell County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 7:12 PM EDT | TSTM WND DMG | 1 Ene Gretna, VA | TREE DOWN ON MILLSTREAM DR. TIME RADAR ESTIMATED. |
| May 20, 7:12 PM EDT | TSTM WND DMG | 4 Nne Gretna, VA | TREE DOWN OVER BANLEY ST. TIME RADAR ESTIMATED. |
| May 20, 7:12 PM EDT | HAIL 1.5 | 3 Ene Gretna, VA | RELAYED BY MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354
WUUS51 KRNK 202258
SVRRNK
VAC031-143-210000-
/O.NEW.KRNK.SV.W.0077.170520T2258Z-170521T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
658 PM EDT SAT MAY 20 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
South central Campbell County in central Virginia...
Northeastern Pittsylvania County in south central Virginia...
* Until 800 PM EDT
* At 657 PM EDT, a severe thunderstorm was located near Hurt, moving
east at 10 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to trees and power lines.
* Locations impacted include...
Altavista...
Hurt...
Gretna...
Mt Airy...
and Long Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3705 7906 3706 7909 3700 7911 3688 7923
3698 7941 3711 7934 3711 7900
TIME...MOT...LOC 2257Z 291DEG 8KT 3703 7932
HAIL...1.75IN
WIND...60MPH
$$
DS4 follow-up statements
478
WWUS51 KRNK 202313
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
713 PM EDT SAT MAY 20 2017
VAC031-143-210000-
/O.CON.KRNK.SV.W.0077.000000T0000Z-170521T0000Z/
Campbell VA-Pittsylvania VA-
713 PM EDT SAT MAY 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTH CENTRAL CAMPBELL AND NORTHEASTERN PITTSYLVANIA COUNTIES...
At 711 PM EDT, a severe thunderstorm was located near Gretna, moving
south at 10 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to trees and power lines.
Locations impacted include...
Gretna...
Mt Airy...
and Chalk Level.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3705 7906 3706 7909 3700 7911 3688 7923
3698 7941 3703 7938 3709 7920 3711 7915
3710 7913 3708 7903
TIME...MOT...LOC 2311Z 340DEG 7KT 3700 7931
HAIL...2.00IN
WIND...60MPH
$$
DS999
WWUS51 KRNK 202326
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
726 PM EDT SAT MAY 20 2017
VAC031-202334-
/O.CAN.KRNK.SV.W.0077.000000T0000Z-170521T0000Z/
Campbell VA-
726 PM EDT SAT MAY 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CAMPBELL COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3706 7909 3700 7911 3688 7923 3695 7936
3702 7934
TIME...MOT...LOC 2324Z 339DEG 13KT 3694 7929
$$
VAC143-210000-
/O.CON.KRNK.SV.W.0077.000000T0000Z-170521T0000Z/
Pittsylvania VA-
726 PM EDT SAT MAY 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN PITTSYLVANIA COUNTY...
At 724 PM EDT, a severe thunderstorm was located over Chalk Level,
moving south at 15 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to trees and power lines.
Locations impacted include...
Mt Airy...
Chalk Level...
and Straightstone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3706 7909 3700 7911 3688 7923 3695 7936
3702 7934
TIME...MOT...LOC 2324Z 339DEG 13KT 3694 7929
HAIL...2.00IN
WIND...60MPH
$$
DS474
WWUS51 KRNK 202342
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
742 PM EDT SAT MAY 20 2017
VAC143-210000-
/O.CON.KRNK.SV.W.0077.000000T0000Z-170521T0000Z/
Pittsylvania VA-
742 PM EDT SAT MAY 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL PITTSYLVANIA COUNTY...
At 741 PM EDT, a severe thunderstorm was located over Chalk Level,
moving southeast at 10 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to trees and power lines.
Locations impacted include...
Mt Airy...
Chalk Level...
and Straightstone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3703 7910 3700 7911 3688 7923 3693 7932
3697 7925 3702 7915
TIME...MOT...LOC 2341Z 321DEG 9KT 3690 7926
HAIL...1.75IN
WIND...60MPH
$$
DS975
WWUS51 KRNK 202359
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
759 PM EDT SAT MAY 20 2017
VAC143-210008-
/O.EXP.KRNK.SV.W.0077.000000T0000Z-170521T0000Z/
Pittsylvania VA-
759 PM EDT SAT MAY 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PITTSYLVANIA
COUNTY WILL EXPIRE AT 800 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
Remember, a Severe Thunderstorm Warning still remains in effect for
additional portions of east central Pittsylvania County, including
Java, until 815 PM EDT.
LAT...LON 3703 7910 3700 7911 3688 7923 3693 7932
3697 7925 3702 7915
TIME...MOT...LOC 2358Z 316DEG 8KT 3689 7923
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 4:04 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 20, 4:04 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 404 PM EDT Sat May 20 2017 .SYNOPSIS... Series of cold front will cross through the region tonight through Thursday and provide several periods of precipitation. The first will move across southwest Virginia and northern North Carolina from east to west tonight, followed by a stronger front moving from west to east on Monday. The next cold front comes through Wednesday night. && .NEAR TERM /THROUGH SUNDAY/... As of 350 PM EDT Saturday... Backdoor cold front extended from around Hot Springs to South Boston. Air mass ahead of the front was unstable enough for scattered to numerous thunderstorms. Mean 850-300MB wind is fairly light crossing the axis of the synoptic scale ridge over Virginia and North Carolina so storm motion is less than 20 mph but outflow was also influencing motion and development of storms. Front will have little movement until after sunset then will have a better push southeast. Expect the boundary to reach Boone and Bluefield after midnight. Low clouds will fill in behind the front and showers and thunderstorms will diminish overnight as air mass becomes more stable. Models showed better convergence by Sunday morning along the backdoor front and with the approaching cold front from the west. Stayed at or just below guidance for lows tonight, and took a couple of degrees off the minimum temperatures in the piedmont of Virginia and North Carolina. Also went closer to cooler guidance for the maximum temperatures on Sunday with abundant clouds and numerous showers expected. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... As of 330 PM EDT Saturday... Our weather will remain unsettled through the short term as the upper pattern transitions from an eastern ridge to a deepening broad trof pushing down from the Great Lakes. This will allow a broad surface low moving into southern Canada to slowly push a diffuse cold front through the region on Monday, keeping us in a good chance for showers and thunderstorms. The dynamic support looks rather lackluster in a muddy convective environment with a relatively low threat for widespread severe storms. However, a shallow lingering boundary associated with the retreating wedge and instability pooling ahead of the front seem capable or supporting some robust storm clusters and high precipitable water values indicate the potential for heavy rain and possibly flooding. The cold front will stall to our east and, after a brief break in precipitation Monday night into Tuesday, a wave to move up from the Gulf coast along the front and bring another period of rainfall to the region. Guidance differs in timing/location of rainfall so will have to wait for a consensus to develop in later runs to narrow down any potential hydro issues. Temperatures look to be cooling to levels a bit below normal for the first part of next week as we get on the cools side of the front and deal with considerable cloudiness and precipitation. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As of 330 PM EDT Saturday... The upper trof will develop into a closed low as it moves out of the Ohio valley and pushes through the Appalachians and central mid Atlantic region by the end of the week. This will swing another cold front through the region and bring more thunderstorms to the forecast for midweek. Dynamics look to be more supportive of a severe threat but instability is a bit limited so will watch later model runs closely for potential severe threat Wednesday. As the closed low moves over with a cold pool aloft to steepen lapse rates, there looks to be a good chance for thunderstorms with some graupel/small hail on Thursday, before the upper low slowly departs and we get into some upper ridging and improving conditions heading into the weekend. Temperatures will be running slightly below normal through the end of the week. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... As of 155 PM EDT Saturday... Scattered thunderstorms were develop in the central Appalachians. Expect heavy rain and gusty winds with any of the stronger storms. A backdoor cold front will push southwest across the region after sunset. They front was close to KFVX at 18Z and models have it reaching KBLF and KBCB after midnight. MVFR clouds are expected to fill in behind the front late tonight. Medium confidence how low the ceilings will be. Bufkit suggested IFR ceilings are possible. Amount of cloud cover and location of the front will impact where there will be thunder and heavier rainfall. Low level convergence increases Sunday morning. Showers will become widspread across the region with little improvement in ceilings. Extended Aviation Discussion... Wet weather will continue Sunday night and Monday with an opportunity for showers and thunderstorms and MVFR ceilings and visibilitys, especially along and ahead of a cold frontal passage Monday. Improvement is expected behind Monday's front with dry weather returning Monday night into Tuesday. Another front may then bring the next round of showers and subsequent MVFR by Wednesday. Drier weather with VFR conditions is expected behind the front. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS/PM NEAR TERM...AMS/PM SHORT TERM...MBS LONG TERM...MBS AVIATION...AMS/PM
Hazardous weather outlook, May 20, 3:56 PM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 356 PM EDT Sat May 20 2017 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-210900- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 356 PM EDT Sat May 20 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected to develop again today, mainly in the afternoon. A few may become strong, producing gusty winds and hail. In addition, heavy rainfall from slower moving thunderstorms may produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A slow moving cold front will bring showers and embedded thunderstorms Sunday afternoon into Monday. Additional rainfall from the front may trigger localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 20, 6:05 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 PM EDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM DEBRIS FLOW 1 WSW SIMMONSVILLE 37.38N 80.38W
05/20/2017 CRAIG VA 911 CALL CENTER
MUDSLIDE ALONG ROUTE 658.
&&
WHPSpecial weather statement, May 20, 6:13 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
613 PM EDT SAT MAY 20 2017
VAZ024-034-035-202245-
Amherst-Bedford-Rockbridge-
613 PM EDT SAT MAY 20 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL
ROCKBRIDGE...NORTH CENTRAL BEDFORD AND NORTHWESTERN AMHERST
COUNTIES...THE CITY OF BUENA VISTA AND THE CITY OF LEXINGTON...
At 613 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lexington to near Oronoco to Big
Island. Movement was northeast at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Lexington...
Buena Vista...
Forks Of Buffalo...
Big Island...
and Rockbridge Baths.
LAT...LON 3774 7909 3754 7923 3747 7948 3766 7937
3784 7956 3797 7936
TIME...MOT...LOC 2213Z 240DEG 16KT 3783 7945 3768 7926 3752 7939
DSSpecial weather statement, May 20, 6:16 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
616 PM EDT SAT MAY 20 2017
VAZ034-035-044-045-202245-
Amherst-Campbell-Bedford-Pittsylvania-
616 PM EDT SAT MAY 20 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
WESTERN CAMPBELL...NORTHEASTERN PITTSYLVANIA...EASTERN BEDFORD...AND
SOUTHWESTERN AMHERST COUNTIES AND THE CITY OF LYNCHBURG...
At 615 PM EDT, radar indicated strong thunderstorms were located
scattered along a line extending from near Coleman Falls to near
Timberlake to Hurt. Movement was east at 10 mph.
Winds in excess of 40 mph are possible with a couple of these storms.
Locations impacted include...
Lynchburg...
Altavista...
Hurt...
Rustburg...
and Forest.
LAT...LON 3754 7923 3734 7907 3703 7918 3710 7941
3734 7931 3747 7947
TIME...MOT...LOC 2215Z 270DEG 8KT 3746 7934 3734 7922 3708 7929
DSSpecial weather statement, May 20, 6:21 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
621 PM EDT SAT MAY 20 2017
WVZ507-508-202245-
Western Greenbrier-Eastern Greenbrier-
621 PM EDT SAT MAY 20 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
GREENBRIER COUNTY...
At 620 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Rainelle to Quinwood to near Renick. the
storms are nearly stationary.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Rainelle...
Rupert...
Quinwood...
Renick...
and Falling Spring.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3804 8027 3789 8027 3798 8066 3792 8079
3795 8081 3799 8077 3799 8079 3802 8080
3803 8082 3804 8083 3806 8080 3806 8082
3805 8084 3806 8087 3808 8089 3810 8088
3808 8071 3814 8062
TIME...MOT...LOC 2220Z 176DEG 3KT 3797 8081 3805 8067 3797 8042
DSSpecial weather statement, May 20, 6:45 PM EDT, 13 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 645 PM EDT SAT MAY 20 2017 VAZ044-045-202315- Campbell-Pittsylvania- 645 PM EDT SAT MAY 20 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CAMPBELL AND NORTH CENTRAL PITTSYLVANIA COUNTIES... At 645 PM EDT, a strong thunderstorm was located near Hurt. the storm is nearly stationary. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Altavista... Hurt... and Hodges. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3704 7942 3715 7937 3713 7918 3695 7932 TIME...MOT...LOC 2245Z 308DEG 1KT 3707 7934 DS
Special weather statement, May 20, 6:53 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
653 PM EDT SAT MAY 20 2017
VAZ035-045-202315-
Amherst-Campbell-
653 PM EDT SAT MAY 20 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
CAMPBELL...AND CENTRAL AMHERST COUNTIES AND THE CITY OF LYNCHBURG...
At 651 PM EDT, radar indicated strong thunderstorms were scattered
along a line extending from Lowesville to near Timberlake. Movement
was northeast at 15 mph.
Winds in excess of 30 mph and brief locally heavy rain are possible
with a couple of these storms.
Locations impacted include...
Lynchburg...
Amherst...
Clifford...
Madison Heights...
and Falconerville.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3772 7907 3770 7903 3770 7899 3763 7895
3734 7904 3731 7924 3738 7924 3739 7923
3740 7924 3745 7924 3747 7921 3747 7918
3748 7921 3751 7922 3751 7924 3754 7924
3777 7911 3778 7907
TIME...MOT...LOC 2251Z 242DEG 15KT 3774 7906 3734 7920
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 12:55 AM EDT | Special Weather Statement | RNK | Grayson, Smyth, Tazewell | 65 min |
| May 20, 1:58 AM EDT | Special Weather Statement | RNK | Grayson, Wythe, City of Galax | 32 min |
| May 20, 2:53 AM EDT | Special Weather Statement | RNK | Patrick | 52 min |
| May 20, 12:57 PM EDT | Special Weather Statement | RNK | Grayson | 33 min |
| May 20, 1:09 PM EDT | Special Weather Statement | RNK | Craig | 66 min |
| May 20, 1:25 PM EDT | Areal Flood Advisory | RNK | Grayson | 3 hr |
| May 20, 1:30 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 60 min |
| May 20, 1:41 PM EDT | Special Weather Statement | RNK | Wythe | 64 min |
| May 20, 1:48 PM EDT | Flash Flood Warning | RNK | Grayson | 6 hr |
| May 20, 2:16 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe | 45 min |
| May 20, 2:36 PM EDT | Special Weather Statement | RNK | Franklin | 39 min |
| May 20, 2:46 PM EDT | Special Weather Statement | RNK | Botetourt | 59 min |
| May 20, 2:57 PM EDT | Areal Flood Advisory | RNK | Carroll, Pulaski, Wythe | 2 hr |
| May 20, 3:10 PM EDT | Special Weather Statement | RNK | Smyth | 35 min |
| May 20, 3:32 PM EDT | Special Weather Statement | RNK | Giles | 43 min |
| May 20, 3:35 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 55 min |
| May 20, 3:40 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 65 min |
| May 20, 4:10 PM EDT | Special Weather Statement | RNK | Roanoke | 35 min |
| May 20, 4:19 PM EDT | Flash Flood Warning | RNK | Craig | 6 hr |
| May 20, 4:23 PM EDT | Special Weather Statement | RNK | Tazewell | 52 min |
| May 20, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke | 66 min |
| May 20, 4:37 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 41 min |
| May 20, 4:45 PM EDT | Special Weather Statement | RNK | Alleghany | 60 min |
| May 20, 5:06 PM EDT | Areal Flood Advisory | RNK | Giles | 3 hr |
| May 20, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Rockbridge | 64 min |
| May 20, 6:13 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 32 min |
| May 20, 6:16 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 29 min |
| May 20, 6:45 PM EDT | Special Weather Statement | RNK | Campbell | 30 min |
| May 20, 6:53 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 22 min |
| May 20, 7:22 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 53 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.